I will preface my reply by noting that I have not undergone diagnostic lumbar injections, neither with steroid as an epidural nor with lidocaine as a stand alone agent (as you, the original posterr, are commenting on).
The question asked: Why a significant uptick in pain 4 hours post lidocaine injection?
You comment in your initial post that diagnostic injections are immensely painful in and of hemselves. If this is the case, then it stands to reason that the lidocaine provided soecific pain coverage of the injection sites immediately post procedure through the 4 hour mark post procedure. The lidocaine provided relief of the injection pain, leaving you with your baseline pain intact immediately post procedure and in the first hours following. The high spike in pain at 4 hours post procedure was the injection site pain giving you full notice when the lidocaine lost effectiveness. The sharp uptick in pain at 4 hours is the injection site specific pain where the lidocaine has lost effectiveness.
That's my take on your experience.
- K -
Pituitary failure, wide-spread endocrine dysfunction
Mixed connective tissue disorder
Extensive intestinal perforation with sepsis, permanent ileostomy
Avascular necrosis of both hips and jaw
Receiving Palliative Care (care and comfort)
Post Edited ((Seashell)) : 4/18/2017 6:14:03 AM (GMT-6)